MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak from the luer of the icy catheter (lot 188004) was confirmed during functional testing.A water emission/leak was observed from the in luer during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Visual inspection of the returned catheter was performed and the distal infusion luered tubing was observed to be completely cut off by customer (1 inch away from proximal end of manifold).Blood residues were observed on the balloons and luered tubings.No other physical damage was observed on the catheter.Functional testing of the returned catheter was performed.All lumens were flushed without resistance, except the distal luer due to the observed damage.During the functional pressure leak test, the returned catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi, no leak was observed from the catheter balloons.However, a water emission/leak was observed from the in luer during the lumen crosstalk test; confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the icy catheter with lot number 188004.
 
Event or Problem Description
On 12/20/2023, ivtm therapy began for the patient.Immediately after starting therapy, the saline began leaking from the luer of the start-up kit (suk) (lot 191352).The customer did not tighten the luer too much but felt it did not mesh well.The suk was replaced with a new one, but the luer leak issue was not resolved.Upon follow up, the leaking luer was due to the icy catheter (lot 188004).Subsequently, the catheter was replaced with a new one to continue therapy.The same console was used to continue therapy using the second suk and catheter.No patient injury was reported.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key18661026
Report Number3010617000-2024-00159
Device Sequence Number15252567
Product Code NCX
UDI-Device Identifier00849111050043
UDI-Public00849111050043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0657-03
Device Lot Number188004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown